MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass
Model Number 1286A-US
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient's system monitor showed a pulsatility index of zero.The patient was stable, all of the parameters on the monitor appeared to be normal and within normal limits.The equipment and it¿s peripherals operated as intended and as designed otherwise.The patient was placed on battery support him then the system monitor was shut down and re-powered on.After this was completed, the issue was resolved in that the patient had a readable pulsatility index.The equipment now is operating as intended and the patient is stable at this time.There were no alarms for this event.
 
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Manufacturer's investigation conclusion: the reported event of the system monitor showing a pulsatility index (pi) of zero while the system was operating appropriately was not confirmed.No log files were submitted for review and the system monitor was not returned for evaluation.It was reported that the issue was resolved by restarting the system monitor.The root cause of the reported event could not be conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The device is included in the system monitor atypical screen behavior advisory issued by abbott on (b)(6) 2024.Heartmate 3 instructions for use (ifu) explains the operation of the system monitor, including the information displayed on the various system monitor screens.Section 1, entitled ¿introduction¿, explains all pump parameters, including pulsatility index (pi).Heartmate power module instructions for use (ifu) section 2.5, entitled ¿setting up the system monitor for use with the power module¿, and the heartmate 3 ifu section 4, entitled ¿system monitor¿, instructs the user on how to setup and use the system monitor with the heartmate power module.Heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19491497
Report Number2916596-2024-03696
Device Sequence Number17914652
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286A-US
Device Catalogue Number1286A-US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age41 YR
Patient SexMale